What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 13, 7:36 AM EST, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 13, 7:36 AM EST, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
836 AM EDT Thu Jun 13 2019
.UPDATE...
...Numerous Showers/Storms Expected Today with Isolated Damaging
Wind Gusts Possible...
Quick update to the forecast this morning as convection has
gotten an early start north and west of I-4 this morning thanks to
isentropic lift and some energy aloft. Torrential downpours and
lightning strikes will be the main concerns with this activity,
but there could also be some gusty winds of 30-35 mph as well.
Rest of the forecast in looks to be in good shape save for a few
minor tweaks to timing for the remainder of today. Zone updates
will be out shortly.
slightly modified previous discussion...
Synopsis...Surface analysis shows the Atlantic ridge axis well
south of our area across the Bahamas, and a surface trough with a
trailing frontal boundary extending from the northeastern GOMEX to
the Carolina coastline. The base of a deep trough located over
the Great Lakes/Northeast will swing across the Southeast later
today but remain well north of central FL. Still, over the GOMEX a
shortwave trough (showing as an elongated piece of vorticity at
500mb) will quickly traverse the FL peninsula today, at the same
time a quasi "frontal boundary" will push south across the
peninsula as well. 250mb analysis shows plentiful upper-level
divergence which is helping to fire showers across north-central
FL and will support strong/severe storm development later this
afternoon.
Today-Tonight...Central FL remained in deep southwester-westerly
flow with deep moisture streaming into the area. A surface
trough/frontal boundary will move south into our area later this
morning and afternoon. Models are in agreement on another wet day
(high rain chances at 70 percent) with numerous showers and
thunderstorms developing. Increasing low-level flow (20-25 knots
show by 925MHz KSC Wind Profiler) means an earlier start to the
stormy weather. Showers/thunderstorms moving into the I-4
corridor and the Volusia coast through the rest of this morning,
then reaching areas farther south and east in the early to mid
afternoon. Mostly cloudy skies will keep temperatures in the mid
to upper 80s from Titusville to Kissimmee northward. Further
south, skies should be partly cloudy in the morning allowing temps
to climb into the low 90s from Melbourne southward.
&&
.AVIATION...
Updates in regard to timing with convection earlier than previous
forecast especially near LEE, SFB, DAB through the morning hours.
Rest of the 12Z TAF package seems to be in good shape, but will
monitor for any amendments needed at MCO, ISM. Impacts from TIX
south to SUA from 18-21Z still look okay for now. Storms will be
capable of producing IFR visibilities and wind gusts over 35
knots, and the strongest storms could produce gusts to 50 knots.
Convection should move offshore by late afternoon into the early
evening.
&&
.MARINE...
Today-Tonight (previous)...A gentle west-southwest breeze through
late morning will veer to the south-southeast from the Cape
southward as the east coast sea breeze develops. Seas will be
around 1-2 feet nearshore, and 2-3 feet offshore. General west
flow will again push storms offshore in the early to mid
afternoon. The main hazards to boaters will be dangerous cloud to
ground lightning strikes, and wind gusts in excess of 35-40 knots
- this applies to all waters from Flagler Beach south to Jupiter
Inlet.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 71 86 72 / 70 10 20 10
MCO 86 72 91 73 / 70 10 40 10
MLB 89 70 86 73 / 70 20 40 30
VRB 90 71 86 72 / 70 30 50 30
LEE 85 73 93 73 / 70 10 30 10
SFB 85 72 90 71 / 70 10 30 10
ORL 86 73 91 73 / 70 10 30 10
FPR 91 70 85 71 / 70 30 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Combs/Glitto/Blottman
Hazardous weather outlook, Jun 13, 2:53 AM EST, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
353 AM EDT Thu Jun 13 2019
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-140000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
353 AM EDT Thu Jun 13 2019
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Numerous showers and thunderstorms are expected across the area
later this morning and afternoon. A few storms could become
severe, producing damaging winds up to 60 mph and hail up to
quarter size. If a severe weather warning is issued for your area,
immediately seek shelter in a sturdy building and stay away from
doors and windows.
Frequent cloud to ground lightning strikes will also occur with
all storms. Southwesterly flow will cause showers and storms to
develop early, impacting Lake County and the Orlando Metro by late
morning, then reaching the Volusia and Space Coasts by early
afternoon. Areas along the Treasure Coast will see storms from
early to mid afternoon. If you hear thunder in the distance or
see lighting, seek shelter in a sturdy building. Do not become a
statistic; Remember: When Thunder Roars, Go Indoors!
.FLOOD IMPACT...
Some storms may produce torrential downpours, with amounts ranging
from 1 to 2 inches over a 1 to 2 hour period at some locations.
The locally heavy rainfall of the past week has increased the
threat for temporary flooding of urban, low lying, and poorly
drained areas, especially across Orange, Seminole, southern
Volusia and northern Brevard Counties.
.MARINE THUNDERSTORM GUST IMPACT...
Numerous thunderstorms are forecast to move offshore over the
nearshore Atlantic waters this afternoon, as well as over large
inland lakes and the Intracoastal. Many of these storms will
produce wind gusts in excess of 35 knots, and a few could produce
winds up to 50 knots. Mariners are urged to monitor the weather
and head to harbor as soon as inclement weather approaches.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered to numerous showers and lightning storms are expected
across east central through this weekend. The heaviest rain and
strongest storms will shift to the western side of the peninsula
Saturday and Sunday, but with deep moisture in place most of the
area will see showers and storms. The main concerns will continue
to be deadly cloud to ground lightning strikes, strong winds of 40
to 50 mph, and minor flooding of poor drainage areas.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed. Please report any wind damage or hail observed to the
National Weather Service in Melbourne.
Rodriguez
In the hours before
Special weather statement, Jun 13, 10:13 AM EST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1113 AM EDT Thu Jun 13 2019
FLZ045-147-131615-
Northern Brevard County FL-Orange FL-
1113 AM EDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD AND SOUTHEASTERN
ORANGE COUNTIES UNTIL 1215 PM EDT...
At 1113 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bithlo, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Titusville, Wedgefield, Avalon Park, Port Saint John and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2843 8052 2842 8115 2859 8119 2861 8114
2861 8097 2869 8096 2880 8072 2845 8049
TIME...MOT...LOC 1513Z 258DEG 16KT 2853 8109
GlittoSpecial weather statement, Jun 13, 11:41 AM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1241 PM EDT Thu Jun 13 2019
FLZ045-047-053-147-131745-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
1241 PM EDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD...SOUTHEASTERN ORANGE AND
OSCEOLA COUNTIES UNTIL 145 PM EDT...
At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Narcoossee, moving east at 30 mph. Additional storms are expected to
intensify over southeast Orange, eastern Osceola and Brevard
counties.
Winds in excess of 40 mph will be possible with the storms.
Locations impacted include...
Palm Bay, Melbourne, Saint Cloud, Harmony and Rockledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2781 8045 2785 8049 2782 8051 2782 8068
2785 8128 2786 8130 2792 8131 2793 8133
2836 8136 2846 8058 2813 8054 2804 8050
TIME...MOT...LOC 1639Z 264DEG 26KT 2831 8119
GlittoSpecial weather statement, Jun 13, 12:35 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
135 PM EDT Thu Jun 13 2019
FLZ047-147-131830-
Southern Brevard County FL-Northern Brevard County FL-
135 PM EDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD COUNTY UNTIL 230 PM
EDT...
At 133 PM EDT, Doppler radar was tracking a strong thunderstorm over
Canaveral Groves, moving east at 30 mph. Other storms will strengthen
southward in Brevard County as the east coast sea breeze collides
with storms and outflows from the interior.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Merritt Island, Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2782 8087 2835 8086 2838 8089 2847 8089
2847 8087 2849 8088 2856 8056 2841 8054
2839 8056 2833 8057 2813 8054 2799 8047
2786 8045
TIME...MOT...LOC 1733Z 258DEG 28KT 2838 8083
GlittoSpecial weather statement, Jun 13, 1:19 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
219 PM EDT Thu Jun 13 2019
FLZ058-059-131915-
St. Lucie FL-Okeechobee FL-
219 PM EDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE AND OKEECHOBEE
COUNTIES UNTIL 315 PM EDT...
At 219 PM EDT, Doppler radar was tracking a strong thunderstorm near
Okeechobee, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Fort Drum, Four Seasons Estates and
Taylor Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2717 8088 2717 8090 2719 8091 2719 8092
2729 8100 2730 8100 2730 8101 2733 8104
2764 8086 2764 8081 2760 8078 2756 8078
2756 8064 2730 8050 2718 8074 2721 8079
2721 8081 2719 8084 2714 8087
TIME...MOT...LOC 1819Z 231DEG 26KT 2733 8087
GlittoSpecial weather statement, Jun 13, 1:36 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
236 PM EDT Thu Jun 13 2019
FLZ047-054-131930-
Southern Brevard County FL-Indian River FL-
236 PM EDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR INDIAN RIVER AND SOUTHERN BREVARD
COUNTIES UNTIL 330 PM EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2756 8033 2763 8078 2764 8078 2764 8087
2782 8088 2782 8087 2819 8086 2818 8055
2812 8054 2767 8032
TIME...MOT...LOC 1836Z 257DEG 23KT 2811 8063
Glitto